The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
Hello All,

Has anyone ever experienced a dark mask on your face from hydroxychloroquine (generic form of plaquenil)?

I have a dark mask around the outside of my face (similar to the mask some women get when they're pregnant) as well as dark spots on my neck and in the creases of my arms and legs. My dermatologist said its a side effect of the hydroxychloroquine. My Rheumy has reduced the dosage of hydroxychloroquine from 400mg a day to 200mg, Has anyone ever had this as a side effect and if so, did you stop taking the plaquenil, was your dosage lowered?

Any suggestions would be greatly appreciated...

thanks
Donna
 

·
Registered
Joined
·
14,661 Posts
Hello Donna

Oh dear, I am sorry to hear you are experiencing this troubling side effect. I haven't had this particular sort of pigmentation change from anti malarials though I do have other sorts that luckily don't bother me at all cosmetically.
I suppose you'll have to decide if it bothers you so much and can't be camouflaged, so that you give up the anti malarial and move onto the meds like imuran, metotrexate or even cellcept whatever your doc reckons would suit you best. That's tough !

All the best

Clare
 

·
Registered
Joined
·
146 Posts
I have noticed some white spots on my chest they are not real noticable but I can see them and they have a small red ring around them they are about the size of half of one of these smilie faces, :) haha. I'm going to show them to my Rheumie when I see her this week I've also had a few small disc like raised patches come up under my breast. None of them itch or bother me.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top